MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 6" BEND-A-BEAM MALABLE ABC HANDPIECE

CONSOLIDATED MEDICAL EQUIPMENT 6" BEND-A-BEAM MALABLE ABC HANDPIECE
Catalog Number 134006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation however the provided photographic evidence exhibits the reported failure.The manufacturing documents of the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the last two years.A two-year review of complaint history revealed there has been 5 complaints, regarding 5 devices, for this family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; these devices should be inspected before use.Visually examine the devices for obvious physical damage such as cracks, broken or distorted parts and broken or significantly bent handle, shaft or connector contacts and to not use if found.Do not bend the malleable shaft more than 60 degrees and to not bend in the no-bend area.Do not bend shaft repeatedly.Bend gently using only the thumb and forefinger.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that during surgery on (b)(6) 2018 the tip of the argon beam handpiece warped, and part of the tip broke off.The tip was very small and could have easily fell into the patient.When the tip broke a sharp pointy needle was exposed.There was no reported injury or delay of surgery.Further attempts to gather information were made but nothing additional other than a device number and lot number could be provided.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
6" BEND-A-BEAM MALABLE ABC HANDPIECE
Common Device Name
ABC HANDPIECE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8227292
Report Number3007305485-2018-00319
Device Sequence Number1997680
Product Code GEI
UDI-Device Identifier00653405002751
UDI-Public(01)00653405002751(17)230305(10)201803064
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K961505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Catalogue Number134006
Device Lot Number201803064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1